Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 78, NWS Lincoln, IL

September 14, 2008Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Sep 14, 2008, 9:24 AM CDT for Clay County, Richland County, Illinois. It took effect at Sep 14, 2008, 11:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 9:24 AM CDT (14:24 UTC)
In effect from
Sep 14, 2008, 11:00 PM CDT
Expired
Sep 14, 2008, 9:27 PM CDT
In force
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 141424
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
924 AM CDT SUN SEP 14 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

.SYNOPSIS...HEAVY RAINS TODAY FROM REMNANTS OF HURRICANE IKE IN COMBINATION 
WITH HEAVY RAINS FROM THE LAST TWO DAYS WILL CAUSE SOME FLOODING 
ALONG THE LITTLE WABASH RIVER FOR THE NEXT COUPLE OF DAYS.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC025-159-150424-
/O.NEW.KILX.FL.W.0078.080915T0400Z-080916T0300Z/
/CLAI2.1.ER.080915T0400Z.080915T1200Z.080915T2100Z.NO/
924 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* FROM THIS EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  800 AM SUNDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 16.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  15.2 SUN 8 AM    16.5   14.4   13.9



$$
1 follow-up statement
000 
WGUS83 KILX 150227
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT SUN SEP 14 2008
 
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES
  
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC025-159-150257-
/O.CAN.KILX.FL.W.0078.000000T0000Z-080916T0300Z/
/CLAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM CDT SUN SEP 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT  745 PM SUNDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.3 FEET.  THE 
  RIVER WILL FALL TO 11.9 FEET BY TUE.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  14.1 SUN 8 PM    13.9   11.9   10.1



$$
SMITH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:58 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 14, 6:58 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CDT SUN SEP 14 2008

.DISCUSSION...
ISSUED 250 AM CDT SUN SEP 14 2008

HEAVY RAIN EXPECTED TO IMPACT MUCH OF CENTRAL AND SOUTHEAST
ILLINOIS TODAY...AS REMNANTS OF HURRICANE IKE TRACK THROUGH THE REGION.

07Z SURFACE ANALYSIS SHOWS CENTER OF TROPICAL STORM IKE LOCATED
OVER NORTHWEST ARKANSAS...WHILE WEAK COLD FRONT EXTENDS FROM
NORTHERN MICHIGAN SOUTHWESTWARD INTO EASTERN KANSAS. DEEP PLUME OF
TROPICAL MOISTURE IS STREAMING NORTHWARD AHEAD OF IKE...EVIDENCED
BY SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S AND 850MB
DEWPOINTS IN THE 15 TO 20C RANGE. LARGE AREA OF RAIN CONTINUES TO
FALL ALONG THE SLOW-MOVING COLD FRONT...MAINLY ALONG AND WEST OF
I-55...WHILE HEAVIER RAIN IS NOTED ACROSS ARKANSAS AND MISSOURI IN
ASSOCIATION WITH IKE.

SHORT TERM...TODAY THROUGH TUESDAY

REMNANTS OF TROPICAL STORM ARE EXPECTED TO ACCELERATE
NORTHEASTWARD THIS MORNING AS THEY BEGIN TO INTERACT WITH A STRONG
MID-LEVEL TROUGH SWINGING THROUGH THE NORTHERN PLAINS. 00Z 14 SEP
MODELS ARE ALL IN EXCELLENT AGREEMENT CONCERNING THE TRACK AND
TIMING OF THE SYSTEM...WITH CENTER OF CIRCULATION EXPECTED TO
MOVE FROM JUST SOUTH OF ST. LOUIS AT 12Z TO NORTHWEST INDIANA BY
18Z. STEADIEST RAIN WILL FALL ON THE NORTHWEST SIDE OF THE
SYSTEM...WITH AREAS ALONG AND NORTHWEST OF A SHELBYVILLE TO
CHAMPAIGN LINE EXPERIENCING THE HIGHEST RAIN TOTALS. A GENERAL 2
TO 3 INCH RAINFALL CAN BE ANTICIPATED ACROSS THIS AREA...WITH
ISOLATED HIGHER AMOUNTS ASSOCIATED WITH ANY MESOSCALE RAIN BANDS
THAT DEVELOP. FURTHER SOUTHEAST...THE PRECIP WILL BE A BIT MORE
SHOWERY IN NATURE ALONG AND EAST OF I-57. IN FACT...A FEW
THUNDERSTORMS COULD RUMBLE ACROSS THIS PART OF THE KILX CWA.
LATEST DAY 1 CONVECTIVE OUTLOOK FROM SPC KEEPS SLIGHT RISK AREA
FURTHER EAST INTO THE WARM SECTOR ACROSS INDIANA...BUT DOES
INCLUDE GENERAL THUNDER AS FAR WEST AS EAST-CENTRAL ILLINOIS.

BASED ON EXPECTED SPEED OF SYSTEM...HEAVIEST RAINS WILL LIKELY
COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA BY
AROUND MIDDAY...WITH PRECIP COMPLETELY COMING TO AN END BY LATE
AFTERNOON. DESPITE PRECIP QUICKLY TAPERING OFF LATER TODAY...WILL
CONTINUE THE CURRENT FLASH FLOOD PRODUCTS THROUGH 00Z IN ORDER TO
AVOID UNNECESSARY CONFUSION.

WILL ALSO BE A RATHER WINDY DAY...AS SYSTEM PASSES THROUGH THE
AREA AND PRESSURE GRADIENT TIGHTENS ACCORDINGLY. THINK WINDS WILL
BE STRONGEST ACROSS THE E/SE CWA...WHERE GUSTS IN THE 35 TO 40 MPH
RANGE ARE LIKELY.  AM CONSIDERING A WIND ADVISORY FOR THESE AREAS.

ALL MODELS TRACK THE LOW INTO THE EASTERN GREAT LAKES BY
00Z...WITH BOTH NAM-WRF/GFS HINTING AT THE POSSIBILITY OF A FEW
SHOWERS LINGERING INTO THE EVENING HOURS ACROSS THE NORTHERN CWA.
BASED ON EXPECTED INTRUSION OF MUCH DRIER AIR ALOFT BEHIND
DEPARTING SYSTEM...THINK THIS IS OVERDONE...SO HAVE PULLED ALL
POPS AFTER 00Z. SHOULD STILL SEE A GOOD DEAL OF LINGERING
LOW-LEVEL MOISTURE THROUGH THE NIGHT...RESULTING IN A
CONTINUATION OF MOSTLY CLOUDY SKIES UNTIL PERHAPS CLOSER TO DAWN.
DESPITE MOIST LOW-LEVELS...THINK WINDS WILL REMAIN STRONG ENOUGH
TO MITIGATE ANY THREAT FOR FOG.

COOL AND DRY WEATHER WILL BE ON TAP FOR MONDAY AND TUESDAY...AS
HIGH PRESSURE BUILDS IN FROM THE WEST. AFTERNOON HIGHS ON MONDAY
WILL MAINLY BE IN THE 60S...WARMING TO THE LOWER 70S BY TUESDAY.

LONG TERM...WEDNESDAY THROUGH SATURDAY

QUIET WEATHER CAN BE EXPECTED IN THE EXTENDED...AS PERSISTENT
SURFACE RIDGING PREVAILS ACROSS THE MIDWEST THROUGH THE END OF THE
WEEK. TEMPS WILL INITIALLY BE ON THE COOL SIDE...BUT WILL
GRADUALLY WARM...WITH HIGHS CLIMBING BACK TO AROUND 80 DEGREES BY
THURSDAY AND FRIDAY.

BARNES

&&

.AVIATION...
ISSUED 658 AM CDT SUN SEP 14 2008...FOR THE 12Z TAFS

HEAVY RAIN AND GUSTY WINDS ARE EXPECTED TODAY. VIS AND CIGS WILL
GET DOWN TO VLIFR AT TIMES...ESPECIALLY THROUGH AROUND 19Z...WHEN
THE LOW FROM THE REMNANTS OF IKE PASSES JUST SOUTHEAST OF OUR CWA.
WILL TEMPO LOW CIGS AND VIS FOR 3 HR PERIODS UNTIL EARLY
AFTERNOON. IKE APPEARS TO BE PICKING UP SPEED...SO I MAY BE A BIT
TOO PESSIMISTIC WITH TIMING OUT THE LOW CIGS AND VIS...BUT THAT
CAN BE FINE TUNED WITH LATER UPDATES. CLEARING IS EXPECTED
OVERNIGHT...BUT I DID NOT INCLUDE THAT IN THE TAFS AT THIS
POINT...WITH THE FOCUS MAINLY ON POOR WEATHER EARLY IN THE TAF.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ046-055>057-062-
063-066>068-071>073.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036>038-
040>045-047>054-061.

&&
Hazardous weather outlook, Sep 14, 5:48 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CDT SUN SEP 14 2008

ILZ027>031-036>038-040>045-047>054-061-151100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-
SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
548 AM CDT SUN SEP 14 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM
SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY.
WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE
DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL
INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE
SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL
RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS
WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING
WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY.
TURN AROUND AND FIND A BETTER ROUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ046-055>057-062-063-066>068-071>073-151100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-RICHLAND-VERMILION-
548 AM CDT SUN SEP 14 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM
SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY.
WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE
DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL
INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE
SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL
RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS
WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING
WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY.
TURN AROUND AND FIND A BETTER ROUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SHIMON

In the hours before

Local storm report, Sep 14, 4:21 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       PEORIA                  40.74N 89.61W
09/13/2008  M2.20 INCH       PEORIA             IL   NWS EMPLOYEE

            ONE HOUR TOTAL FROM 6 PM TO 7 PM. FLOODING IN PEORIA.

&&

SHIMON
Local storm report, Sep 14, 6:45 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLOOD            1 S ROANOKE             40.78N 89.20W
09/14/2008                   WOODFORD           IL   EMERGENCY MNGR

            COUNTY ROAD 13 BETWEEN IL ROUTE 116 AND COUNTY ROAD 4
            CLOSED DUE TO HIGH WATER ON ROAD

&&

JRP
Local storm report, Sep 14, 9:07 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
907 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLOOD            4 E ATHENS              39.96N 89.65W
09/14/2008                   SANGAMON           IL   MESONET

            8 INCHES OF WATER FLOWING ACROSS INTERSECTION OF ROUTES
            29 AND 123.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:25 PM CDTFlash Flood WarningILXCass, Logan, McLean, Mason, Menard, Morgan and 4 more6 hr
Sep 13, 9:13 PM CDTRiver Flood WarningILXFulton, Knox69 hr
Sep 13, 9:13 PM CDTRiver Flood WarningILXFulton49 hr
Sep 13, 11:01 PM CDTFlash Flood WarningILXCass, Fulton, Knox, Marshall, Mason, Peoria and 4 more6 hr
Sep 14, 2:29 AM CDTAreal Flood WarningILXCass, Logan, McLean, Mason, Menard, Morgan and 4 more36 hr
Sep 14, 4:54 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more24 hr
Sep 14, 7:05 AM CDTRiver Flood WarningILXFulton, Mason28 days
Sep 14, 7:05 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler29 days
Sep 14, 7:33 AM CDTAreal Flood WarningILXChampaign, Christian, Coles, Cumberland, DeWitt, Douglas and 8 more22 hr
Sep 14, 10:22 AM CDTRiver Flood WarningILXMason, Menard24 hr
Sep 14, 10:22 AM CDTRiver Flood WarningILXPiatt6 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXSangamon6 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXMenard9 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXCass, Mason, Menard8 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXCass, Mason10 days
Sep 14, 11:37 AM CDTHigh Wind WarningILXClark, Coles, Crawford, Cumberland, Edgar, Jasper and 2 more83 min
Sep 14, 12:16 PM CDTRiver Flood WarningILXMarshall, Putnam17 days
Sep 14, 12:16 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford20 days
Sep 14, 12:26 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford3 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.